, Volume 18, Issue 3, pp 437–439 | Cite as

On Butler's Unimodality Result

  • Yugen Takegahara
Original Paper

denote the number of subgroups of order \(\) in a finite abelian p-group of type λ. Then \(\) is a polynomial in p with nonnegative coefficients, which depends only on λ and i. Butler proved that \(\) where \(\) has nonnegative coefficients. We prove this fact by using formulas shown by Stehling.

AMS Subject Classification (1991) Classes:  20K01 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© János Bolyai Mathematical Society, 1998

Authors and Affiliations

  • Yugen Takegahara
    • 1
  1. 1.Muroran Institute of Technology; 27-1 Mizumoto, Muroran 050, Japan; E-mail:

Personalised recommendations